Home › Welcome to the ADDitude Forums › For Adults › Treating Your ADHD › Advice please! Newly Diagnosed UK woman with ADHD – Elvanse 20mg › Reply To: Advice please! Newly Diagnosed UK woman with ADHD – Elvanse 20mg
**Update, and request for others who’ve experienced the same**
Have been on Elvanse for three months now – slowly titrating up from 20mg to maximum dose of 70mg.
It stays in my system comfortably for at least 10 hours, and the main indication I have that it’s wearing off is my RLS starts up! No major crash like some have described with other meds.
My chief concern is that while I feel alert, I’m feeling little other benefit, irrespective of the dose size.
I was hoping for a big motivational surge in wanting to do the army of things I’ve been neglecting/putting off/avoiding for a long time, but no shift at all, really.
I just don’t want to do them, but really need them done.
I’ve also noticed that each time the dose is titrated upwards, I have a day of what I can only describe as physical inertia (not tiredness) but coupled with intense hyperfocus/overfocus. An example: The day I moved to 70mg I spent the whole day in bed, barely moving, until 6.30pm. I was reading twitter on my phone, scanning articles and links – lot of interesting things. I didn’t eat, I didn’t drink, I didn’t pee. For hours.
I was almost held in a kind of focus-trance-limbo. Aware I really should get up, but not being able to do so.
This also happened right near the beginning of taking Elvanse, on a lower dose.
I’ve shared this with my nurse-prescriber, who in conjunction with the psychiatrist has asked me to trial Concerta XL (slow release). I know the delivery method and uptake process are different, but ultimately as they both help my brain release norepinephrine and dopamine, won’t the result be the same? Or is it less mathematical than that?
I am desperate to find something that will alter the way I feel about getting important things done in my life, as while I feel more alert, I feel I’m still drowning in unmet responsibilities, which is only adding to my overall feelings of inadequacy and ever-rising anxiety levels… 😔
Three months on, I had expected a significant shift, so feel rather disappointed.
I’d be interested to hear from anyone else who has experienced this, and found a solution that works for them.